Oxaliplatin is one of the most commonly used drugs for patients with colorectal cancer. It has rarely been associated with disseminated intravascular coagulation (DIC) with only 3 previously reported cases. In all those instances, the patients had started receiving oxaliplatin, developed evidence of DIC during the course of planned treatment, and recovered with supportive care. We report a case of a 71-year-old man with colorectal cancer treated successfully with an oxaliplatin-based regimen who had disease relapse after 3 years. When treated again with oxaliplatin, he developed signs of an acute hypersensitivity reaction, and eventually had signs and symptoms consistent with DIC despite appropriate management. This case is unique in that a DIC reaction evolving from a hypersensitivity reaction occurred after the patient had already tolerated the drug years earlier. It suggests a possible immune-mediated etiology to this rare occurrence that should be kept in mind while utilizing this commonly employed drug.